19th Sunscreen Film Festival • Apr 25 - 28, 2024

PRESENTED BY
FilmSPC

Welcome to the Sunscreen Film Festival

April 25 - 28, 2024, in beautiful, sunny St. Petersburg, Florida, join us for another spectacular film festival where attendees mix and mingle with filmmakers, actors, writers, producers, and celebrities in an open and relaxed atmosphere right in the middle of downtown St. Petersburg!

Sunscreen Film Festival proudly accepts entries on FilmFreeway, the world’s #1 way to enter film festivals and creative contests.

Submit film via FilmFreeway

Submissions for the 18th Annual Sunscreen Film Fest in St. Petersburg, Florida (April 27 - 30, 2023):

Important Deadlines:

July 1, 2022 Opening Date
September 30, 2022 Earlybird Deadline
December 16, 2022 Regular Deadline
January 6, 2023 Late Deadline
January 27, 2023 Extended Deadline
March 3, 2023 Notification Date (Approximate)
April 27 – 30, 2023 Event Date

Awards

Best Narrative Feature Film
Best Documentary Feature Film
Best Foreign Feature Film
Best Narrative Short Film
Best Documentary Short Film
Best Foreign Short Film
Best Animated Short Film
Best Student Short Film (College)
Best Student Short Film (High School)

2024 FESTIVAL WINNERS



BEST FEATURE FILM

poster

BEST DIRECTOR

poster

THE DAVE BARRETT CINEMATOGRAPHY AWARD

poster

BEST INTERNATIONAL FILM

poster

BEST COMEDY FEATURE FILM

poster

BEST DOCUMENTARY FEATURE FILM

poster

BEST SHORT FILM

poster

BEST WEB SERIES

poster

THE DALE POPLE SCI-FI FILM AWARD

poster

BEST SHORT DOCUMENTARY FILM

poster

BEST ANIMATED SHORT FILM

poster

BEST FOREIGN SHORT FILM

poster

BEST FLORIDA FILM

poster

BEST COLLEGE SHORT FILM

poster

BEST HIGH SCHOOL SHORT FILM

poster

2024's Special Guests

The 19th annual Sunscreen Film Festival's guest speakers.

INFO ON 2023 FESTIVAL WORKSHOPS COMING SOON...

2024's FESTIVAL WORKSHOPS & PANELS

For a more comprehensive workshop and panel's schedule listing, please visit our partner website at: Sched.com. Powered by Sunscreen Education!

Logo

Moderated by Dave DeBorde

Fri, Apr 26, 2024 @ 10:00 AM - 11:00 AM, AMC Theatre #2

A special Q&A and discussion about the Opening Night film with the filmmakers and a representative from the Florida Holocaust Museum.

60 mins

@ AMC Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:


Sean McNamara, Marc Griffith, Michelle Griffith, David Brookwell, Deborah Smerecnik, FL Holocaust Museum


See Sched.com for more info.

Moderated by Anthony & Tereza Lolli

Fri, Apr 26, 2024 @ 11:30 AM - 12:30 PM, Theatre #2

Discover cutting-edge techniques, personal experiences, and scientific insights from leading biohackers and fitness experts to transform your health, performance, and life.

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

George Farah

See Sched.com for more info.

Moderated by Dave DeBorde

Fri, Apr 26, 2024 @ 12:45 PM - 1:45 PM, Theatre #2

A workshop focused on the craft of writing authentic and engaging dialogue. Participants will learn how to give their characters unique voices, use subtext effectively, and enhance the narrative through conversational exchanges.

60 mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speaker:

Deborah Smerecnik


See Sched.com for more info.

Moderated by Tony Armer

Fri, Apr 26, 2024 @ 2:30 PM - 3:30 PM, Theatre #2

Insights into virtual production and LED technology. Learn from industry-leading experts and local professionals working with LED Volumes. Ideal for industry professionals and newcomers eager to embrace new technologies.

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Tim Moore, Daniel Mallek (Vu Studios), Christian Cashmir (Litewave Media), Zach Moore (Coastal Creative)

See Sched.com for more info.

Moderated by Dave DeBorde

Fri, Apr 26, 2024 @ 4:00 PM - 5:00 PM, Theatre #2

Our experts take you through the creation, distribution and importance of this ever expanding film genre.

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Denise Tomkinson (Cold World), Jonathan Gray (American Factory), Hilary Cato (Once Again: For the Very First Time)

See Sched.com for more info.

Moderated by Dave DeBorde

Fri, Apr 26, 2024 @ 5:15 PM - 6:15 PM, Theatre #2

How Making a Comic or Graphic Novel Can Help Get Your Movie Made: Discover how these visual storytelling forms can lay the groundwork for successful movies. Narrative techniques, visual planning, and industry insights.

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Jimmy Palmiotti (Harley Quinn, Painkiller Jane), Craig Weeden (Killing Time in America), Tony Armer (Terminal Kill)

See Sched.com for more info.

Moderated by Dave DeBorde

Sat, Apr 27, 2024 @ 10:00 AM - 11:00 AM, Theatre #2

The evolving role of AI in filmmaking. The latest advancements, ethical considerations, and future trends. AI's impact on creativity, production, and storytelling.

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Ash Greyson

See Sched.com for more info.

Presented by Dave DeBorde

Sat, Apr 29, 2023 @ 11:15 AM - 12:15 PM, Theatre #2

This is a unique experience for actors at any career stage, integrating auditioning, social media presence, and intensive scene work. Offering insights for actors aiming to refine their craft, expand their network, and gain visibility in the film industry.

60 mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Paul Wilson, Rachel Paulson


See Sched.com for more info.

Moderated by Dave DeBorde

Sat, Apr 27, 2024 @ 1:00 PM - 2:00 PM, Theatre #2

What Investors Want to See to Give You Money and how that works with Distribution. We’re not going to mince words here – if you are an independent Film producer, you can’t afford to miss this panel! Leading experts in independent finance and distribution will deliver pearls of wisdom, so buckle your seat belt and take notes like a maniac!

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Steve Demmler (Talon Entertainment Finance), Marty Poole (Fairway Film Alliance), and Milan Chakraborty (The Killing of Kenneth Chamberlain), Ramfis Myrthil (Cicada)


See Sched.com for more info.

Moderated by Tony Armer

Sat, Apr 27, 2024 @ 2:15 PM - 3:15 PM, Theatre #2

Why you need your local film commission. What a film commission does. How they can help you, incentive programs and how to utilize them.

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speaker:

Tony Armer (Dallas), Katie Pryor ( Baton Rouge), Chad Newman (FL Keys) Lisa Dozois (St. Pete Clearwater), Tyler Martinolich (Tampa), Jonathan Olsberg (Olsberg SPI)


See Sched.com for more info.

Moderated by Dave DeBorde

Sat, Apr 27, 2024 @ 3:30 PM - 5:00 PM, Theatre #2

How do you pitch a movie? During this informative workshop, you’ll learn from our diverse panel, the secrets to successful pitching. This workshop will not only help you effectively tell your story but will also prepare you for the Pitch Fest!

90mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Steve Demmler (Oh Canada), Milan Chakraborty (Killing of Kenneth Chamberlain), Robert Enriquez (Cash for Gold), Tony Armer (A Taste of Love), Deborah Puette (Cash for Gold), Ramfis Myrthil (Cicada), Marty Poole (Dakota)


See Sched.com for more info.

Moderated by Dave DeBorde

Sun, Apr 28, 2024 @ 11:00 AM - 12:00 PM, Theatre #2

Learn about the legal fundamentals needed for your project. Discuss ownership rights, clearing, production/financing/distribution deals, insurance and more! The information covered in this panel is worth thousands. So, bring a notebook! (Note legal discussions will be cursory. For detailed legal advice, the moderator and/or guest speaker(s) reserve the right to either answer in detail or suggest a consultation.)

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speakers:

Scott Goldberg

See Sched.com for more info.

Moderated by Dave DeBorde

Sun, Apr 28, 2024 @ 12:30 PM - 1:30 PM, Theatre #2

An immersive workshop designed for filmmakers. Advice and how to take your project from the initial idea to onscreen big or small.

60mins

Theatre #2

For Filmmaker, Day or VIP pass holders

Guest Speaker:

Jonathan Gray (American Factory), Hilary Cato (Once Again: For the Very First Time)


See Sched.com for more info.

Moderated by Tony Armer

Sun, Apr 28, 2024 @ 2:00 PM - 3:00 PM, Theatre #2

Offers filmmakers insights into festival submissions and selections. Learn from organizers and seasoned filmmakers about crafting compelling entries and what juries seek. This workshop is crucial for anyone aiming to navigate film festival landscapes successfully.

60mins

Theatre #2

All-Access! No Passes Required. All welcome.

Guest Speakers:

Doug Tschirhart, Tony Armer (Sunscreen), Cameron Ilan (Dunedin FF), Monica Varner (GIFF), R. Presley Stephens (TBUFF), Rich Gil (Sunshine City), Jabar Edmond (Black Art & Film), TIGLFF (Fest Director/Programmer) Ramfis Myrthil (Cicada)


See Sched.com for more info.

festival venue

The Sunscreen Film Festival is held at the Sundial AMC 12 Theatres located in the beautiful Mall at Sundial nestled in downtown St. Petersburg, Florida.

sundial AMC Theatres

address

153 2nd Avenue North, St. Petersburg, FL 33701
727-800-3201
21.0 mi / 33.8 km from Tampa International Airport (TPA)

more information

Recommended Accommodations

Accommodations, located in the heart of downtown St. Pete, within walking distance or a short ride to venue.

2024's sponsors

The 19th Annual Sunscreen Film Festival would like to thank Visit St. Pete Clearwater and the Film Commission office.